Hi - I'm new on here but not new to HU because I have Rheumatoid Arthritis and autoimmune Hypothyroidism.
I'm hoping someone can help me here. I came off injectable Methotrexate four months ago because I had widespread parasthesia (pins and needles, numbness and icy cold, wet sensation) which no one could explain. I was also suffering from mildly dry eyes, circulation issues and spots on my face which were itchy and sometimes landed inside my nose, causing nosebleeds. These spots have been an issue for me for 2 years - arriving around the time I started on Methotrexate. I would only have one or two at a time and they were like bites and I assumed the MTX was the cause. Then my scalp started to itch during a time when I came off the Methotrexate and Hydroxichloraquine which had been added in. I started again because my RA flared up and my ESR rose high again. I stopped four months ago because of various symptoms, some of which were intolerable and others which the GP thought might be serious but rare side effect to my peripheral nervous system.
I ended up taking Prednisolone for a month because my feet were sore with RA inflammation, and then, as I tapered off in time to see my rheumatologist last week, the spots on my face became bigger and itchier. Last week they multiplied into a red, raised rash on my forehead and my face and mouth were swollen and itchy. I am now on antihistamine and also taking Hydroxichloraquine again. The spots have gone down but I have a bit of scaring on my forehead and new spots are arising elsewhere on my face and neck. My blood markers (Rheumatoid Factor and ANA) are currently negative and I believe Rheumatoid Vasculitis only occurs with advanced and sero positive RA so I don't think it can be that.
But I was interested to read tonight about Uticaria Vasculitis and wondered if my symptoms appear to tarry with this condition? I had little joint pain or swelling at the time my rheumatologist said we should buy some time with Hydroxichloraquine and see how I got on over the next few months. He noted with interest the hives and the Raynauds/ Sjogrens type symptoms but didn't suggest a cause. The more acute outbreak of hives came a few days after this consultation and I've been feeling exhausted and today the joint pain is returning but once again it feels very flu-like and systemic. I still have the parasthesia and circulation issues in my legs and feet. My full blood count of two weeks revealed nothing apart from low Basophils, a high PVC and a raised ESR of 52.